Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Enlarged Liver and Spleen & Enzymes at 570
Sep 12, 2001

Recently my liver enzymes came back at 570 after being normal for years. I had added Oxandrin and Megace to my regimine of D4T, Ziagen, and Sustiva 4 months prior to the change. A sonigram revealed an enlarged liver and spleen. My T-cells are above 500 and viral load is undetectable below 50. I'm having alot of bile diarhea and abdominal discomfort. My Hep. profile said it was not Hep A, B or C. Should I stop taking antivirals or the Oxandrin, testosterone & Megace? The doctor recommended stopping the antivirals, but I've been faithful to diffrerent combo therapies with good results for 6 years now and hate to cause a viral load increase. Plus, isn't it dangerous to go off Ziagen for a short period of time?

Response from Dr. Dieterich

My first reaction would be to stop everything for a while and give your liver a break. It would not be a bad thing to stop for a few months particularly with your good CD4 cells. It does not hurt to restart ziagen after stopping, there is no increased risk of hypersensitivity. Oxandrin and testosterone rarely cause liver issues. Megace can cause fatty liver and that could be part of it. What is your cholesterol and triglycerides? That could also be causing this, as well as an elevated serum lactate. So ask your MD to check all of those things. DTD



Previous
Hepatitis B-immune or not
Next
ALT = 93:

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement